Alert archive / Kentucky / River Flood Advisories in 2013

River Flood Advisory 21, NWS Jackson, KY

February 1, 2013Knox County, Kentucky

NWS Jackson, KY issued this river flood advisory at Feb 1, 2013, 9:53 AM EST for Knox County, Kentucky. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 1, 2013, 9:53 AM EST (14:53 UTC)
Expired
Feb 1, 2013, 10:56 PM EST
In force
13 hr
Issued by
NWS Jackson, KY

County Knox County, KY

The radar

The Knoxville radar (KMRX), 90 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cumberland River at Barbourville (BBVK2). The gauge peaked at 28.73 ft at Jan 31, 2013, 7:00 PM EST.

actionminormoderate203002/0102/0202/03
Action stage
21.5 ft
Minor stage
27 ft
Moderate stage
33 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03403500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

171 
WGUS83 KJKL 011453
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
953 AM EST FRI FEB 1 2013

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
FLOOD ADVISORY FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE CUMBERLAND RIVER AT BARBOURVILLE

.THE CUMBERLAND RIVER CONTINUES TO RUN HIGH IN THE WAKE OF THE HEAVY
RAIN THAT FELL ON WEDNESDAY. THE RIVER CRESTED ON THURSDAY EVENING
AT BARBOURVILLE AND HAS FALLEN BELOW FLOOD STAGE...BUT WILL CONTINUE
TO RUN HIGH THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS.

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 5 PM EST TODAY.

&&

KYC121-020253-
/O.NEW.KJKL.FL.Y.0021.130201T1453Z-130202T1200Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
953 AM EST FRI FEB 1 2013

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A
* FLOOD ADVISORY FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* UNTIL SATURDAY MORNING.
* AT 9:30 AM FRIDAY THE STAGE WAS 26.5 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER IS RECEDING...BUT WILL CONTINUE TO RUN HIGH
  THROUGH TONIGHT...AND SHOULD FALL BELOW 21.5 FEET THIS EVENING.

$$
2 follow-up statements
494 
WGUS83 KJKL 012204
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
504 PM EST FRI FEB 1 2013

...THE FLOOD ADVISORY CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE CUMBERLAND RIVER AT BARBOURVILLE 
  THE KENTUCKY RIVER AT HEIDELBERG 

.THE CUMBERLAND AND MAIN STEM OF THE KENTUCKY RIVERS CONTINUE TO RUN HIGH
AT HEIDELBERG AND BARBOURVILLE. THE CUMBERLAND RIVER AND THE KENTUCKY 
RIVER ARE BOTH RECEDING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 PM.

&&

KYC129-021004-
/O.CON.KJKL.FL.Y.0020.000000T0000Z-130203T1200Z/
/HLDK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
504 PM EST FRI FEB 1 2013

THE FLOOD ADVISORY CONTINUES FOR
  THE KENTUCKY RIVER AT HEIDELBERG
* UNTIL SUNDAY MORNING.
* AT  3:45 PM FRIDAY THE STAGE WAS 18.8 FEET.
* FLOOD STAGE IS 20.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 18 FEET THIS EVENING.

$$

KYC121-021004-
/O.CON.KJKL.FL.Y.0021.000000T0000Z-130202T1200Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
504 PM EST FRI FEB 1 2013

THE FLOOD ADVISORY CONTINUES FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE
* UNTIL SATURDAY MORNING.
* AT  4:30 PM FRIDAY THE STAGE WAS 24.2 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL FALL TO NEAR 21.5 FEET THIS EVENING.

$$
DUSTY
241 
WGUS83 KJKL 020356
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1056 PM EST FRI FEB 1 2013

...THE FLOOD ADVISORY IS CANCELLED FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE CUMBERLAND RIVER AT BARBOURVILLE

.THE CUMBERLAND RIVER AT BARBOURVILLE IS RECEDING AND WILL CONTINUE
 TO FALL. THEREFORE THE FLOOD ADVISORY HAS BEEN CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS THROUGH FLOODED AREAS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THIS IS THE LAST STATEMENT FOR THIS EVENT.

&&

KYC121-020426-
/O.CAN.KJKL.FL.Y.0021.000000T0000Z-130202T1200Z/
/BBVK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
1056 PM EST FRI FEB 1 2013

THE FLOOD ADVISORY IS CANCELLED FOR
  THE CUMBERLAND RIVER AT BARBOURVILLE.
* AT 10:45 PM FRIDAY THE STAGE WAS 21.6 FEET.
* FLOOD STAGE IS 27.0 FEET.
* FORECAST...THE RIVER WILL RISE TO FALL 20.6 FEET AFTER BY 
  MIDNIGHT.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood advisory went out at Feb 1, 7:25 AM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 1, 7:25 AM EST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
725 AM EST FRI FEB 1 2013

.UPDATE...
ISSUED AT 720 AM EST FRI FEB 1 2013

UPDATED THE FORECAST TO DROP THE ADVISORY IN THE FAR EAST AS THE
LINGERING SNOW BANDS HAVE SHRANK TO JUST SOME FLURRIES. THE COLD AIR
CONTINUES TO POUR INTO THE AREA...THOUGH...WITH SINGLE DIGITS
POPPING UP OVER THE NORTHWEST AND IN THE HIGHER TERRAIN. IN FACT...
WITH JKL HITTING 9 DEGREES...IT HAS NOT BEEN THIS COLD SINCE JANUARY
14TH IN 2011. OTHERWISE...THE REST OF THE FORECAST IS ON TRACK WITH A
BIT LESS IN THE WAY OF SKY COVER EXPECTED. UPDATES HAVE BEEN SENT TO
THE NDFD AND WEB SERVERS.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY)
ISSUED AT 330 AM EST FRI FEB 1 2013

07Z SFC ANALYSIS SHOWS ARCTIC HIGH PRESSURE QUICKLY BUILDING INTO THE
OHIO VALLEY FROM THE WEST IN THE WAKE OF THE CLIPPER SYSTEM AND
COLD FRONT. THE MUCH DRIER AIR WITH THIS IS HELPING CUT OFF THE
SNOW FOR MUCH OF THE AREA WITH JUST FLURRIES AND A FEW LINGERING SNOW
BANDS REMAINING. HOWEVER...IN THE HIGHER TERRAIN COUNTIES ALONG THE
VIRGINIA BORDER EXPECT THE ACCUMULATING SNOW TO CONTINUE UP TO NEAR
DAWN THANKS TO SOME UPSLOPE ENHANCEMENT. ACCORDINGLY...WILL DROP
THE ADVISORIES FOR ALL BUT HARLAN...LETCHER...AND PIKE COUNTIES.
WILL REPLACE THIS WITH AN SPS ADDRESSING THE ICY CONDITIONS...
LINGERING POCKETS OF LIGHT SNOW...AND LOW WIND CHILLS. THE ARCTIC
AIR WILL BE SENDING TEMPERATURES TO NEAR 10 DEGREES IN THE NORTHWEST
AND INTO THE UPPER TEENS IN THE FAR SOUTH BY DAWN. COMBINED WITH
PERSISTENT NORTHWEST WINDS AND GUSTS TO NEAR 30 MPH THERE WILL BE
WIND CHILL VALUES IN THE SINGLE DIGITS EITHER SIDE OF ZERO FOR MUCH
OF THE AREA EARLY THIS MORNING.

THE MODELS ARE IN GOOD AGREEMENT WITH THE EXIT OF THE CLIPPER AND ITS
MID LEVEL FEATURES THIS MORNING. THEY ALL THEN FLATTEN OUT THE BASE
OF THE NORTHEAST TROUGH THROUGH THE OHIO VALLEY ALLOWING HEIGHTS TO
BRIEFLY RISE LOCALLY INTO TONIGHT. HOWEVER...ON SATURDAY...A WEAKER
MID LEVEL SYSTEM WILL APPROACH THE AREA ON SATURDAY FROM THE
PLAINS...PULLING HEIGHTS BACK DOWN AND SWEEPING ITS ENERGY OVER EAST
KENTUCKY BY THAT EVENING. GIVEN THE GENERAL AGREEMENT...HAVE FOLLOWED
A MODEL CONSENSUS FOR THIS WAVE.

SENSIBLE WEATHER WILL FEATURE A VERY COLD DAY DESPITE RETURNING
SUNSHINE AS THE ARCTIC AIR MASS CROSSES THE REGION. WITH TEMPERATURES
STRUGGLING TO FREE THEMSELVES FROM THE UPPER TEENS AND LOW TWENTIES
TODAY...MOST OF THE SNOW WILL REMAIN PLASTERED IN PLACE. THIS WILL
SET THE STAGE FOR ANOTHER AWFULLY COLD NIGHT UNDER MOSTLY CLEAR
EVENING SKIES. CLOUDS ARE EXPECTED TO START MOVING IN AFTER
MIDNIGHT...THOUGH...AND THAT SHOULD HELP SPARE EAST KENTUCKY FROM THE
WORST OF THIS LATEST ARCTIC BLAST. FOR SATURDAY...A WEAK AREA OF LOW
PRESSURE WILL BRING WITH IT ENOUGH MOISTURE AND SOME LIFT TO LIKELY
GENERATE PCPN ACROSS EAST KENTUCKY BY AFTERNOON. THE THERMAL
PROFILE...WITH THE CURRENT SNOW COVER AND EXPECTED COLD START
FACTORED IN...WOULD SUPPORT ALL SNOW WITH SOME LIGHT ACCUMULATIONS.
FOR NOW...WITH ALL THAT IS GOING ON STILL THIS MORNING...WILL JUST
MENTION THE THREAT FOR ADDITIONAL SNOW IN THE HWO.

FOR TEMPERATURES...WENT CLOSER TO THE COLDER MAV NUMBERS THROUGH THE
SHORT TERM WITH ONLY LIMITED TERRAIN DIFFERENCES AT NIGHT. AS FOR
POPS...HAVE ENDED UP JUST ON THE LOW SIDE OF MOS CONSENSUS FOR
SATURDAY.

.LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY)
ISSUED AT 330 AM EST FRI FEB 1 2013

THE EXTENDED FORECAST PERIOD BEGINS ON SUNDAY WITH A PROGRESSIVE BUT
ACTIVE PATTERN IN PLACE. THE MODELS DO HAVE A GOOD HANDLE ON THE
PATTERN SETTING UP. A SERIES OF QUICK MOVING CLIPPER SYSTEMS WILL
IMPACT THE OHIO VALLEY FROM SUNDAY THROUGH WEDNESDAY. THE ONLY
CONCERN HERE IS WITH THE TIMING OF THE SYSTEMS MOVING THROUGH THE
AREA WITHIN THE PERSISTENT NORTHWEST FLOW. THE FIRST CLIPPER SYSTEM
HAVING A COLD AIR MASS IN PLACE TO WORK WITH WILL BEGIN TO EXIT EAST
KENTUCKY BY MONDAY AFTERNOON. WITH SOME GOOD LIFT TO WORK WITH THIS
SYSTEM AS WELL...SNOWFALL FOR THIS EVENT COULD REACH ADVISORY
CRITERIA...ESPECIALLY WITH A BRIEF UPSLOPE EVENT IN THE MAKING.

THE NEXT CLIPPER MOVES IN MONDAY NIGHT WITH NOT NEARLY THE COLDER
AIR MASS IN PLACE THE PREVIOUS SYSTEM HAD. THEREFORE...SNOWFALL
AMOUNTS IF ANY...WILL BE DRASTICALLY REDUCED. THIS DISTURBANCE WILL
EXIT EASTERN KENTUCKY RATHER QUICKLY AS WELL WITH THE PROGRESSIVE
FLOW CONTINUING...MOVING OUT OF THE AREA BY TUESDAY EVENING BEFORE
THE LAST OF THE 3 CLIPPERS MOVES INTO THE AREA ON WEDNESDAY. WITH
THE WEAK DISTURBANCE HARDLY BRINGING ANY COLDER AIR AT ALL INTO THE
OHIO VALLEY...THE LAST CLIPPER SYSTEM MAY REMAIN A MOSTLY RAIN EVENT
AND EXITING BY WEDNESDAY NIGHT. WHILE TEMPERATURES WILL BE BELOW
NORMAL FOR THE BEGINNING OF THE FORECAST PERIOD...TEMPS WILL MODIFY
TO WARMER MORE SEASONAL VALUES TOWARDS THE END OF THE EXTENDED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 725 AM EST FRI FEB 1 2013

CIGS ARE BREAKING UP OVER THE AREA AS THE REMNANTS OF THE CLIPPER
SLIDES FURTHER EAST. EXPECT VFR CONDITIONS TO TAKE HOLD FOR GOOD BY
MIDDAY. LATE TONIGHT A DECK OF CLOUDS AROUND 5K FEET ARE EXPECTED TO
DEVELOP JUST AHEAD OF THE NEXT CLIPPER SYSTEM. WINDS WILL SETTLE
DOWN FROM THE WEST AND NORTHWEST DURING THE NEXT COUPLE OF HOURS AND
REMAIN BETWEEN 5 AND 10 KTS THROUGH THE DAY. THEY WILL BE LIGHT AND
VARIABLE THROUGH THE FIRST PART OF THE NIGHT BEFORE PICKING UP FROM
THE SOUTH TOWARDS DAWN AT BETWEEN 5 AND 10 KTS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...GREIF
SHORT TERM...GREIF
LONG TERM....SHALLENBERGER
AVIATION...GREIF
Hazardous weather outlook, Feb 1, 7:05 AM EST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
705 AM EST FRI FEB 1 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021515-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
705 AM EST FRI FEB 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINGERING SNOW SHOWER OR TWO WILL BE POSSIBLE EARLY THIS MORNING
WITH NO ADDITIONAL ACCUMULATION EXPECTED.

WIND CHILLS WILL BE DOWN AROUND ZERO DEGREES THROUGH NOON.

SNOW COVERED AND ICY ROAD CONDITIONS WILL LIKELY MAKE THE MORNING
COMMUTE HAZARDOUS.

THERE IS A CHANCE OF SNOW LATE TONIGHT...MAINLY TO THE NORTH AND WEST
OF THE HAL ROGERS PARKWAY

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SNOW IS EXPECTED ON SATURDAY INTO SUNDAY WITH GENERALLY ONE TO TWO
INCHES OF ACCUMULATION POSSIBLE.

SNOW WILL BE POSSIBLE FROM TIME TO TIME MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN ANY SNOW REPORTS FROM THE SNOW
OVERNIGHT. SPOTTER ACTIVATION MAY BE ALSO NEEDED FOR SNOW REPORTS
FROM SATURDAY INTO SUNDAY.

GREIF/SHALLENBERGER

In the hours before

Special weather statement, Feb 1, 6:55 AM EST, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
655 AM EST FRI FEB 1 2013

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-011715-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
655 AM EST FRI FEB 1 2013

...ARCTIC AIR RETURNS TO EAST KENTUCKY...

MUCH COLDER AIR HAS PUSHED INTO EAST KENTUCKY THIS MORNING ON THE
HEELS OF A COLD FRONT THAT BROUGHT A HEALTHY LAYER OF SNOW TO MOST
OF THE AREA. A FEW SNOW SHOWERS MAY LINGER THIS MORNING...OVER THE
FAR EAST BUT THE ACCUMULATING SNOW IS OVER. ALSO...WEST TO NORTHWEST
WINDS WILL ADD TO THE CHILL MAKING THE AIR FEEL CLOSER TO ZERO
DEGREES THROUGH MID MORNING.

MOTORISTS SHOULD EXERCISE CAUTION THIS MORNING AND BE ALERT FOR
PATCHES OF ICE AND SNOW ON ROADWAYS...ESPECIALLY THE BRIDGES AND
OVERPASSES.

GREIF
Local storm report, Feb 1, 7:08 AM EST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
708 AM EST FRI FEB 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             SKYLINE                 37.08N 82.98W
02/01/2013  M1.0 INCH        LETCHER            KY   CO-OP OBSERVER

&&

SHALLENBERGER
Local storm report, Feb 1, 7:10 AM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
710 AM EST FRI FEB 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             5 N MOUNT STERLING      38.13N 83.95W
02/01/2013  M1.0 INCH        MONTGOMERY         KY   CO-OP OBSERVER

&&

SHALLENBERGER
Local storm report, Feb 1, 8:04 AM EST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
804 AM EST FRI FEB 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             5 WNW PRESTONSBURG      37.70N 82.85W
02/01/2013  M1.5 INCH        FLOYD              KY   TRAINED SPOTTER

            SNOW TOTAL 1.5 INCHES. ROADS ARE SNOW COVERED.
            TEMPERATURE 12 F.

&&

RAY
Local storm report, Feb 1, 8:49 AM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
849 AM EST FRI FEB 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 ENE BELCHER           37.36N 82.32W
02/01/2013  E2.8 INCH        PIKE               KY   PUBLIC

            2.5 TO 3 INCHES WAS ESTIMATED IN THE ABNER FORK
            COMMUNITY.

0800 AM     SNOW             3 NE BIGGS              37.45N 82.23W
02/01/2013  E2.0 INCH        PIKE               KY   911 CALL CENTER

            TWO INCHES OF SNOW WAS ESTIMATED.

&&

JP
Local storm report, Feb 1, 9:29 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
929 AM EST FRI FEB 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             JACKSON                 37.56N 83.38W
02/01/2013  M0.6 INCH        BREATHITT          KY   NWS EMPLOYEE

            0.6 INCHES OF SNOW WAS MEASURED IN THE CITY OF JACKSON IN
            A VALLEY LOCATION.

0700 AM     SNOW             1 ESE TALBERT           37.42N 83.44W
02/01/2013  M2.1 INCH        BREATHITT          KY   NWS EMPLOYEE

            2.1 INCHES OF SNOW WAS MEASURED.

0700 AM     SNOW             1 NE KEAVY              37.01N 84.15W
02/01/2013  M1.0 INCH        LAUREL             KY   COCORAHS

            ONE INCH OF SNOW WAS MEASURED NEAR KEAVY.

0700 AM     SNOW             2 NNE HARLAN            36.87N 83.31W
02/01/2013  M1.8 INCH        HARLAN             KY   COCORAHS

            1.8 INCHES OF SNOW WAS MEASURED.

0700 AM     SNOW             1 NE LONDON             37.14N 84.07W
02/01/2013  M1.0 INCH        LAUREL             KY   COCORAHS

            ONE INCH OF SNOW WAS MESURED.

0800 AM     SNOW             VIRGIE                  37.33N 82.58W
02/01/2013  E0.5 INCH        PIKE               KY   PUBLIC

            AROUND A HALF OF AN INCH WAS ESTIMATED IN A VALLEY
            LOCATION.

0800 AM     SNOW             9 NNW IRVINE            37.82N 84.03W
02/01/2013  M0.7 INCH        ESTILL             KY   COCORAHS

            0.7 INCHES OF SNOW WAS MEASURED.

0800 AM     HEAVY SNOW       3 WNW MOUTHCARD         37.40N 82.31W
02/01/2013  E4.0 INCH        PIKE               KY   PUBLIC

            FOUR INCHES OF SNOW WAS ESTIMATED TO HAVE FALLEN. SOME OF
            THE SNOW FELL FROM SNOW SHOWERS ON THURSDAY PRIOR TO SNOW
            EVENT ON THURSDAY NIGHT.

0900 AM     SNOW             9 SSE OLIVE HILL        38.18N 83.11W
02/01/2013  M2.5 INCH        ELLIOTT            KY   COCORAHS

            2.5 INCHES OF SNOW WAS MEASURED.

0900 AM     SNOW             1 SSE NED               37.40N 83.26W
02/01/2013  M1.5 INCH        PERRY              KY   TRAINED SPOTTER

            1.5 INCHES OF SNOW WAS MEASURED.

&&

JP

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 1, 3:46 AM ESTRiver Flood AdvisoryJKLLee38 hr
Feb 1, 3:39 PM ESTWinter Weather AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more29 hr
Feb 1, 4:37 PM ESTRiver Flood AdvisoryJKLWhitley38 hr

Nearby

River Flood Advisories in Kentucky, 2013Every river flood advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.